Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/94210
Title: Effect of resonator dimensions on nonlinear standing waves
Authors: Luo, C.
Huang, Xiaoyang
Nguyen, Nam-Trung
Keywords: DRNTU::Engineering::Mechanical engineering
Issue Date: 2005
Source: Luo, C., Huang, X. Y., & Nguyen, N. T., (2005). Effect of resonator dimensions on nonlinear standing waves. Journal of the Acoustical Society of America, 117(1), 96-103.
Series/Report no.: Journal of the acoustical society of America
Abstract: An investigation of the effect of resonator dimensions on nonlinear standing waves in shaped resonators is conducted. Simple forms of the shear viscosity term in the momentum equations are developed for an axisymmetric (2D) resonator and a low aspect ratio rectangular (3D) resonator. The cross sections of the resonators are exponentially expanded and the one-dimensional wave equations are solved by using the Galerkin’s method. The quality factors, pressure waveforms, compression ratios, and resonance frequencies are calculated for different dimensionless cross sections and lengths of the resonators. The results show that, apart from the resonator length, the ratio of the cross-section dimension to the length of the resonator is an important parameter. If the ratio is greater than 0.04, the characteristics of the shaped resonator are not affected significantly. However, when the ratio is less than 0.01, the resonance becomes weak, the compression ratio drops substantially, and the frequency response changes as well.
URI: https://hdl.handle.net/10356/94210
http://hdl.handle.net/10220/7831
DOI: http://dx.doi.org/10.1121/1.1828611
Rights: © 2005 Acoustical Society of America.This paper was published in Journal of the Acoustical Society of America and is made available as an electronic reprint (preprint) with permission of Acoustical Society of America. The paper can be found at DOI: [http://dx.doi.org/10.1121/1.1828611].  One print or electronic copy may be made for personal use only. Systematic or multiple reproduction, distribution to multiple locations via electronic or other means, duplication of any material in this paper for a fee or for commercial purposes, or modification of the content of the paper is prohibited and is subject to penalties under law.
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:MAE Journal Articles

Files in This Item:
File Description SizeFormat 
Effect of resonator dimensions on nonlinear standing waves.pdf136.68 kBAdobe PDFThumbnail
View/Open

Google ScholarTM

Check

Altmetric

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.